Texas, 2011Damaging Winds in Texas, August 24, 2011
August 24, 2011 · NWS AMA · 5 events in 3 counties and zones
Severe thunderstorms moved across portions of the central, south central and southeast Texas Panhandle during the evening hours. The severe storms produced thunderstorm wind gusts which caused damage over the south central Texas Panhandle, however no injuries or fatalities were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across portions of the central, south central and southeast Texas Panhandle during the evening hours. The severe storms produced thunderstorm wind gusts which caused damage over the south central Texas Panhandle, however no injuries or fatalities were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 24, 1:58 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 24, 1:58 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CDT WED AUG 24 2011
.DISCUSSION...
SURFACE LOW LOCATED THIS AFTERNOON OVER EXTREME NORTHERN OKLAHOMA
NEAR THE KANSAS AND OKLAHOMA STATE LINE. PRE-FRONTAL SURFACE TROUGH
STRETCHES EAST TO WEST FROM THE SURFACE LOW ACROSS THE NORTHERN TEXAS
PANHANDLE WHILE THE COLD FRONT STILL LOCATED NEAR OR JUST NORTH OF
KEHA AND KLBL AND THEN NORTHWEST INTO SOUTHEASTERN COLORADO. ISOLATED
CONVECTION BEGINNING TO DEVELOP AHEAD OF FRONT AND ALONG THE PRE-FRONTAL
SURFACE TROUGH ACROSS THE NORTHERN TEXAS PANHANDLE. WILL KEEP SLIGHT
CHANCE POPS OVER ALL OF THE FORECAST AREA THIS EVENING AND FOCUS
ISOLATED CONVECTION AND LESS THAN 15 PERCENT POPS ACROSS THE SOUTHERN
TEXAS PANHANDLE AFTER 06Z THURSDAY. UPPER HIGH REMAINS OVER THE FOUR
CORNERS REGION AND THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE END
OF THE WEEK. LEFT FORECAST DRY FOR THURSDAY AND FRIDAY...HOWEVER
CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION MAINLY OVER THE
WESTERN AND SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON AND EVENING
HOURS. THE CANADIAN AND ECMWF MODELS DRIER THAN THE NAM AND TO SOME
EXTENT THE GFS FOR THURSDAY THROUGH FRIDAY...BUT CONFIDENCE LOW ON IF
AND WHERE CONVECTION MAY DEVELOP. LATER SHIFTS MAY NEED TO INTRODUCE
POPS BOTH DAYS IF MODELS TREND WETTER. DID INTRODUCE SLIGHT CHANCE
POPS IN THE NORTHWESTERN SECTIONS OF THE FORECAST AREA FRIDAY NIGHT
AS SHORTWAVE ENERGY ROTATES SOUTH AND EAST FROM THE ROCKIES AND NEXT
COLD FRONT PUSHES SOUTH THROUGH COLORADO AND KANSAS. FRONTAL BOUNDARY
EXPECTED TO PUSH INTO THE PANHANDLES BY LATE SUNDAY OR SUNDAY NIGHT
WITH CONVECTION CHANCES INCREASING ACROSS ALL OF THE FORECAST AREA.
BUMPED POPS UP INTO THE CHANCE CATEGORY MOST AREAS SUNDAY NIGHT WITH
COOLER AND DRIER CONDITIONS EXPECTED EARLY NEXT WEEK AS THE FRONT
SLIDES SOUTH INTO THE PERMIAN BASIN REGION. MAX TEMPERATURES EARLY
NEXT WEEK MAY BE CLOSER TO SEASONABLE NORMS IN THE MID 80S TO AROUND
90.
SCHNEIDER
&&
.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH EARLY NEXT WEEK.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 96 69 98 68 / 20 5 5 5 5
BEAVER OK 68 97 70 104 71 / 20 5 5 0 10
BOISE CITY OK 66 95 67 99 67 / 20 5 5 10 20
BORGER TX 71 99 73 101 73 / 20 5 0 0 5
BOYS RANCH TX 66 100 68 101 68 / 20 5 5 5 10
CANYON TX 67 97 67 97 66 / 20 5 5 5 5
CLARENDON TX 70 97 71 99 71 / 20 5 5 0 5
DALHART TX 65 96 64 99 65 / 20 5 5 10 10
GUYMON OK 69 98 70 103 67 / 20 5 5 5 10
HEREFORD TX 67 97 66 97 65 / 20 5 5 5 5
LIPSCOMB TX 69 97 70 101 70 / 20 0 0 0 10
PAMPA TX 69 96 70 98 70 / 20 5 0 0 5
SHAMROCK TX 71 99 69 99 71 / 20 5 5 0 5
WELLINGTON TX 73 102 71 101 72 / 20 10 5 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
13/11
Hazardous weather outlook, Aug 24, 2:09 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT WED AUG 24 2011
OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 PM CDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES AND ACROSS THE SOUTHERN HALF OF THE TEXAS
PANHANDLE BETWEEN MIDNIGHT AND 7 AM. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND THE
FAR NORTHWEST TEXAS PANHANDLES FRIDAY EVENING AND NIGHT.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST SECTION
OF THE PANHANDLES SUNDAY AND ACROSS ALL OF THE AREA SUNDAY EVENING
AND NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
FAR WESTERN PANHANDLES MONDAY EVENING AND NIGHT. SEVERE WEATHER IS
NOT EXPECTED DURING THESE TIMES...BUT A FEW STRONG STORMS COULD
PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JACKSON
In the hours before
Special weather statement, Aug 24, 3:22 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT WED AUG 24 2011
TXZ004-009-242145-
OCHILTREE TX-ROBERTS TX-
422 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NORTHERN ROBERTS AND
SOUTHERN OCHILTREE COUNTIES.
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER FAR SOUTHERN OCHILTREE
COUNTY...OR ABOUT 20 MILES SOUTH OF PERRYTON...MOVING SOUTH AT
10 MPH.
STRONG WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
MBS
Special weather statement, Aug 24, 3:38 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
438 PM CDT WED AUG 24 2011
TXZ007-242215-
MOORE TX-
438 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR MOORE COUNTY.
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUNRAY...OR
ABOUT 12 MILES NORTHEAST OF DUMAS...MOVING SOUTH AT 10 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE OVER MOORE COUNTY INCLUDING DUMAS.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
MBS
Special weather statement, Aug 24, 3:41 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT WED AUG 24 2011
TXZ005-010-242230-
HEMPHILL TX-LIPSCOMB TX-
441 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR LIPSCOMB AND
HEMPHILL COUNTIES.
AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTH OF GLAZIER...OR ABOUT
11 MILES SOUTH OF LIPSCOMB...MOVING SOUTH AT 10 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS NEAR GLAZIER AND
CANADIAN.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
MBS
Special weather statement, Aug 24, 4:12 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT WED AUG 24 2011
TXZ008-242245-
HUTCHINSON TX-
512 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR HUTCHINSON COUNTY.
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF STINNETT...OR ABOUT
8 MILES NORTH OF BORGER...MOVING SOUTHWEST AT 10 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE NEAR STINNETT AND BORGER.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
MBS
Special weather statement, Aug 24, 4:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT WED AUG 24 2011
TXZ010-242315-
HEMPHILL TX-
530 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR EAST HEMPHILL COUNTY.
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LAKE MARVIN...
OR ABOUT 14 MILES EAST OF CANADIAN...MOVING SOUTH AT 15 MPH.
WINDS AROUND 55 MPH ARE POSSIBLE OVER RURAL EAST HEMPHILL COUNTY
INCLUDING LAKE MARVIN.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
MBS
Thunderstorm Wind, Hutchinson
- When
- August 24, 4:45 PM CST to 4:46 PM CST
- Where
- Hutchinson County, 3.49 mi SE of Borger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.640, -101.330
The Hutchinson County Emergency Managers Office reported the thunderstorm wind gust occurred off of Texas State Highway 152 east of Borger Texas. There were no reports of damage or injuries.
Thunderstorm Wind, Donley
- When
- August 24, 8:55 PM CST to 8:56 PM CST
- Where
- Donley County, 1.83 mi WSW of Clarendon
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.920, -100.930
Thunderstorm Wind, Randall
- When
- August 24, 9:12 PM CST to 9:13 PM CST
- Where
- Randall County, 4.15 mi N of Canyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.040, -101.920
The public estimated the thunderstorm wind gust about four miles north of Canyon Texas in Randall County. There were no reports of damage or injuries.
Thunderstorm Wind, Randall
- When
- August 24, 9:13 PM CST to 9:14 PM CST
- Where
- Randall County, 1.38 mi N of Canyon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.000, -101.920
A trained spotter reported that two power poles were broken about one half mile north of Canyon Texas in Randall County along Farm to Market Road 2590 or VFW Road. There were no reports of injuries or fatalities.
Thunderstorm Wind, Randall
- When
- August 24, 9:15 PM CST to 9:16 PM CST
- Where
- Randall County, 4.84 mi N of Canyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -101.920
A trained spotter estimated the thunderstorm wind gust about five miles north of Canyon Texas in Randall County. There were no reports of damage or injuries.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, August 24 to 25, 2011$1.0 million · EF1 · 36 events
- Damaging Winds and Lightning Strikes in New York, August 24 to 25, 2011$205,000 · 52 kt wind · 12 events
- Flash Flood in New Mexico, August 24, 2011$200,000 · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2011$37,000 · 1.75 in hail · 12 events
- Heat in Missouri, August 24, 20114 injured · 5 events
- Hail and Damaging Winds in Michigan, August 24, 2011$1,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$30,000 · 1 in hail · 10 events
- Damaging Winds in Arkansas, August 24, 2011$27,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2011$15,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Ohio, August 24, 201155 kt wind · 7 events
- Damaging Winds in Texas, August 24, 2011$8,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$9,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340463, 340464, 340465, 340462, 340466.